Alert archive / Florida / Coastal Flood Statements in 2016

Coastal Flood Statement 15, NWS Key West, FL

November 14, 2016Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Nov 14, 2016, 7:16 PM EST for Monroe County, Florida. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2016, 7:16 PM EST (00:16 UTC)
Expired
Nov 15, 2016, 5:00 AM EST
In force
10 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2016-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2016-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

241 
WHUS42 KKEY 150016
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
716 PM EST MON NOV 14 2016

FLZ076>078-150830-
/O.NEW.KKEY.CF.S.0015.161115T0016Z-161115T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
716 PM EST MON NOV 14 2016

...MINOR COASTAL FLOODING OF LOW-LYING AREAS EXPECTED...

* COASTAL FLOODING...ELEVATED SALTWATER LEVELS TONIGHT WILL 
  RESULT IN NUISANCE TIDAL FLOODING OF LOW-LYING AREAS 
  THROUGHOUT THE FLORIDA KEYS. 

* TIMING...SALTWATER LEVELS WILL PEAK NEAR THE TIME OF HIGH TIDE
  TONIGHT AND EARLY TUESDAY MORNING. 

* IMPACTS...MINOR TIDAL FLOODING OF LOW ELEVATION STREETS AND 
  LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVERTOPPED. 

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 14, 2:59 PM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Nov 14, 2:59 PM EST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Key West FL
259 PM EST Mon Nov 14 2016

.DISCUSSION...
.CURRENTLY...
Skies range from mostly sunny to mostly cloudy with temperatures
hovering around 80 degrees along the island chain. Meanwhile, local
radars are not detecting any significant precipitation echoes in our
county warning area. Surface wise, an area of low pressure is
developing just offshore of the North Carolina coast with a broad
area of high pressure spreading from the southeast United States and
across the eastern Gulf of Mexico. Winds are northeast to east at 10
to 15 knots on Keys coastal waters.

.SHORT TERM...(Tonight through Thursday night)
A mid and upper level trough over the east central United States will
deepen and translate eastward and pass off the entire eastern
seaboard by late Wednesday or Wednesday night leaving a zonal
westerly flow thereafter. With that said, a cold front draped over
the central Florida peninsula and the adjacent atlantic and gulf
waters will sag southward while a region of high pressure in the
southeast United States will bridge the aforementioned frontal
boundary. Given a weak and chaotic flow below 850 mb and mid and
upper level ascent lagging well behind, it appears likely that a
spell of mostly light rainfall will overspread our area Tuesday and
Tuesday evening, before much drier air filters in for a bulk of this
week. Temperature wise, highs will average near 80 with overnight
lows in the lower 70s.

&&

.LONG TERM...(Friday through Monday)
A large area of high pressure over the Southeast United States will
slowly disintegrate by early this weekend, before another large and
strong continental region of high pressure builds through the
Gulf of Mexico and into our area late this weekend and early next
week. Without any large scale lift, only isolated dime pops will be
retained through the period. Average temperatures with daytime highs
near 80 and overnight lows in the lower 70s seem reasonable through
at least Sunday, before perhaps a cold front lowers temperatures
thereafter.

&&

.MARINE...
Light to moderate winds will prevail on all keys coastal waters
through Wednesday, before winds increase when an Exercise Caution
headline/advisory will likely be required for our marine district
Wednesday night into this weekend.

&&

.AVIATION...
Overall, VFR will continue but a forming cloud line may bring
temporary MVFR ceilings in the short term. Light breezes are
expected, but wind direction may be chaotic & range from 030-100 in
the next 6 hrs. A cold front will approach around 15/06z and pre-
frontal showers may impact as early as 00z, with shower chances
increasing & ceilings lowering 12z and beyond. MVFR conditions have
not been introduced for the FROPA, but this may change with the next
forecast package.

&&

.CLIMATE...
In 1932, the daily record low temperature of 56F was recorded in Key
West. Temperature records have been kept since 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West 73 78 67 77 / 20 70 50 -
Marathon 72 79 67 77 / 20 70 50 -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...APA
Aviation/Nowcasts....MCLOVIN
Data Collection......Vickery

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 14, 5:18 PM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
518 PM EST MON NOV 14 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-151100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
518 PM EST MON NOV 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TODAY.

ELEVATED SALTWATER LEVELS WILL PEAK NEAR THE TIME OF THE HIGHER HIGH
TIDE THIS EVENING INTO TONIGHT...MAINLY BETWEEN 7 PM AND MIDNIGHT.
MINOR COASTAL FLOODING OF LOW ELEVATION STREETS AND LOTS IS LIKELY.
SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE
OVERTOPPED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SALTWATER LEVELS WILL LIKELY REMAIN ELEVATED TUESDAY THROUGH
THURSDAY...RESULTING IN NUISANCE COASTAL FLOODING OF LOW-LYING AREAS
THROUGHOUT THE FLORIDA KEYS AROUND THE TIME OF THE HIGHER HIGH TIDE.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR PORTIONS OF FLORIDA KEYS
WATERS WEDNESDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 5:46 PM ESTCoastal Flood StatementKEYMonroe11 hr

Nearby

Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.